Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 17, NWS Buffalo, NY

February 10, 2022

NWS Buffalo, NY issued this small craft advisory at Feb 10, 2022, 3:20 AM EST. It took effect at Feb 10, 2022, 7:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2022, 3:20 AM EST (08:20 UTC)
In effect from
Feb 10, 2022, 7:00 AM EST
Expired
Feb 11, 2022, 3:28 AM EST
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

467 
WHUS71 KBUF 100820
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
320 AM EST Thu Feb 10 2022

LEZ040-041-101630-
/O.NEW.KBUF.SC.Y.0017.220210T1200Z-220211T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
320 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet
  expected in ice free areas.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-101630-
/O.NEW.KBUF.SC.Y.0017.220210T1500Z-220211T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
320 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...From 10 AM this morning to 1 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-101630-
/O.NEW.KBUF.SC.Y.0017.220210T1500Z-220211T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
320 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST FRIDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 10 AM this morning to 7 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
171 
WHUS71 KBUF 101444
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
944 AM EST Thu Feb 10 2022

LEZ020-LOZ030-102000-
/O.EXB.KBUF.SC.Y.0017.000000T0000Z-220210T2000Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
944 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-102245-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
944 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet in
  ice free areas.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-102245-
/O.CON.KBUF.SC.Y.0017.220210T1500Z-220211T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
944 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-102245-
/O.CON.KBUF.SC.Y.0017.220210T1500Z-220211T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
944 AM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
405 
WHUS71 KBUF 101934
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
234 PM EST Thu Feb 10 2022

LEZ020-LOZ030-102300-
/O.EXT.KBUF.SC.Y.0017.000000T0000Z-220210T2300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
234 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-110300-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
234 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-110345-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
234 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-110345-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
234 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
825 
WHUS71 KBUF 102302
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
602 PM EST Thu Feb 10 2022

LEZ020-LOZ030-110015-
/O.EXP.KBUF.SC.Y.0017.000000T0000Z-220210T2300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
602 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds will continue to diminish this evening.

$$

LEZ040-041-110300-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
602 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-043-110600-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
602 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Sodus Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-110715-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
602 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
061 
WHUS71 KBUF 110227
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
927 PM EST Thu Feb 10 2022

LOZ042-043-110330-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
927 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will continue to diminish overnight.

$$

LEZ040-041-110330-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
927 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside overnight.

$$

LOZ044-045-111030-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
927 PM EST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Southwest winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
167 
WHUS71 KBUF 110828
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
328 AM EST Fri Feb 11 2022

LOZ044-111630-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/
/O.NEW.KBUF.SC.Y.0018.220211T1800Z-220213T0600Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

* WHAT...Southwest winds 15 to 20 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...From 1 PM this afternoon to 1 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-111630-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-220211T1200Z/
/O.NEW.KBUF.SC.Y.0018.220211T1500Z-220213T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 10 AM this morning to 10 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-111630-
/O.NEW.KBUF.SC.Y.0018.220211T1200Z-220212T1800Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST SATURDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 7 AM this morning to 1 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-111630-
/O.NEW.KBUF.SC.Y.0018.220211T1500Z-220212T0600Z/
Upper Niagara River and Buffalo Harbor-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST SATURDAY...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 1 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-111630-
/O.NEW.KBUF.SC.Y.0018.220211T1800Z-220213T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 1 PM this afternoon to 1 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-111630-
/O.NEW.KBUF.SC.Y.0018.220211T1500Z-220213T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
328 AM EST Fri Feb 11 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 10 AM this morning to 10 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 12:58 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Feb 10, 12:58 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1258 AM EST Thu Feb 10 2022

.SYNOPSIS...
A series of weak clipper systems will produce occasional rain and
wet snow showers for most of the region through Friday night, with
minor accumulations at times mainly across higher terrain. The best
accumulations will be found across the Tug Hill Plateau with some
lake enhancement. Much colder air will move into the region Saturday
afternoon through early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Current radar is showing showers pushing east across the North
Country, associated with an earlier weak cold front, the first of
two cold fronts for the evening to overnight period. An area of
light precipitation is tracking northeast into the Western Southern
Tier, this as a second cold front pushes toward the region.

A push of moisture with slightly better depth works in early this
morning coincident with a mid level shortwave and the next
"stronger" cold front. This round brings a slightly better potential
for development of precipitation, but overall forcing and moisture
quality remain lackluster. Cooling surface temperatures and lowering
wet bulb temperatures suggest snow will be the main precipitation
type, especially across higher terrain. Any accumulations are
expected to be minor and spotty. Expect a coating to an inch across
the higher terrain of the Southern Tier, and up to 2 inches for the
Tug Hill overnight, with little or nothing across lower elevations
where temperatures will remain above freezing.

Colder conditions settle in today as thermal troughing moves
overhead, with high temperatures back down into the 30s. There will
be a persistent and gusty southwesterly breeze putting an additional
chill in the air with gusts 30-35 mph likely. A weak surface trough
and broad cyclonic flow is forecast to linger over the region which
is supportive of lake effect snow showers as convergence axes set up
and provide a conduit for continued weak mesoscale lift across the
region. The snow may still mix with some rain across lower
elevations morning through mid afternoon. In addition to lake
effect, steepening lapse rates will produce bands of diurnally
driven snow showers in the afternoon and early evening. Expect
accumulations to be limited to 1-2 inches across the higher terrain
east of Lake Erie, and 2-3" for the Tug Hill Plateau through late
afternoon, with less than an inch across lower elevations.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Upper level trough passing by to the east Thursday evening leaves
just enough cold air aloft (H85 temps as low as -12c) to promote a
lake response east of Lake Erie and Lake Ontario. Capping inversion
under 5kft east of Lake Erie with little of lake convective layer in
the DGZ will limit snow accums east of Lake Erie to 1-2 inches
before warm air advection rapidly diminishes the snows later
Thursday night as they lift northward. Meanwhile, a longer fetch on
WSW-W flow and higher cap to 6kft east of Lake Ontario will yield
several inches of snow focused on the Tug Hill, though this event
would be better if more of DGZ was in play. Overall, this event
looks a bit better than the one that just occurred (Tue night into
early Wed) and likely will need an advisory. Will continue to
mention in the HWO. Late Thursday night, low-level flow backing more
SW will push remaining lake snows farther north across Jefferson
county, but they will be weakening with time.

Friday is becoming a more complicated forecast. Strong low
pressure over Lake Superior by 12z Friday moves to east of Sault
Ste Marie by 00z Saturday. Height falls with approaching mid-
level trough and warm air advection will support increasing
chances for precipitation from west to east by Friday afternoon.
Generally, 2m temps from models are cooler than blended
guidance and MOS guidance on Friday. Forecast soundings show
majority of column cold enough for snow with temps in lowest
portion of blyr dictating whether rain, rain/snow mix or just
snow occurs. In general, trend is toward cooler low- level temps
with readings mainly mid to upper 30s though a near 40 reading
is possible still Genesee valley. Now have a bit more in way of
snow accumulations in forecast, especially over interior WNY and
over higher terrain east of Lake Ontario. Expect this portion
of forecast to continue to be fine tuned and refined. Sfc temps
and elevation will hold key for ptype and any snow
accumulations. Southwest winds will become gusty with gusts over
35 mph near Lake Erie and over western Niagara Frontier
afternoon into early evening.

Friday night, Upper Lakes low lifts across Quebec with arctic front
arriving over WNY late. Expect any mix of rain/snow to eventually
switch to only snow. Most spots will not see more than an inch of
snow on Friday night. Passage of arctic front early Saturday will
result in slowly falling temps with all areas in the low to mid 20s
in the afternoon. Scattered snow showers expected with greatest
coverage near the lakes with some lake enhancement. Upstream
connections in a W-NW flow will only further boost snow shower
coverage. Lake effect snows will mainly shift to southeast of the
lakes on Saturday night as coldest air crosses with H85 temps near
-20c and winds become more northerly. Dry air and subsidence with
the incoming high, sub arctic air mass will gradually diminish snow
shower coverage. Lows will fall below zero east of Lake Ontario
while clouds and some lake snow showers and flurries keep other
areas in the single digits to around 10 above.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sub arctic air will firmly entrenched across our region for the bulk
of this period...especially on Sunday. While most of the forecast
area will only have to contend with the bitter cold...low topped
lake snows will be a nuisance for sites southeast of the lakes.
Minor accums will likely lead to some slick driving for areas
southeast of Lake Ontario.

Next upper level trough and associated moisture starved cold front
will bring a reinforcing shot of cold air and possibly some
scattered snow showers as it crosses the area Sunday night.

A weakening clipper type system moves through the area to start the
new work week with some light snow showers possible Monday. Sfc high
pressure then builds in Monday night with increasingly drier weather
as we head into Tuesday.

Tuesday...sfc ridge will provide dry but moderating temperatures as
it slips off to our east. Wednesday...warm advection on the western
peripheral of the ridge will continue the warming trend ahead of an
approaching trough and cold front.

Otherwise, temps the first half of this period will be well below
average then moderate and climb above normal by the middle of the
work week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A weak clipper low will pass well north of our region this morning,
with the trailing cold front crossing the area early this morning.
The cold front will bring a few more rain and wet snow showers early
this morning for lower elevations, and snow showers for higher
terrain. CIGS/VSBY will drop to at least MVFR early this morning
from west to east, with some IFR developing across Western NY and
across higher terrain this morning.

Today, a mid level trough will cross the region and combine with
some modest lake enhancement and steepening lapse rates with daytime
heating to produce occasional snow showers across the region, which
will mix with rain at times across lower elevations. Expect areas of
MVFR CIGS, with periodic IFR in snow showers. It will be quite
breezy today, with gusts of 25 to 30 knots especially northeast of
the lakes and across higher terrain.

Outlook...

Friday...Areas of MVFR/IFR in snow showers, possibly mixed with rain
at times across lower elevations.
Saturday...VFR/MVFR in scattered light snow showers, with local IFR
east of the lakes in lake effect snow showers.
Sunday...VFR/MVFR with a chance of snow showers, especially
southeast of the lakes.
Monday...Mainly VFR.

&&

.MARINE...
Low pressure near James Bay will move northeast across northern
Quebec, with a trailing cold front crossing the eastern Great Lakes
through the morning. Westerlies will increase behind the front,
bringing a period of Small Craft Advisory conditions to Lake Erie
and Lake Ontario today and tonight.

Another clipper low will move from the Upper Great Lakes Friday to
the Gulf of Saint Lawrence Saturday, allowing for wind and Small
Craft Advisory conditions to continue on both lakes through
Saturday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock/SW/TMA
SHORT TERM...JLA
LONG TERM...AR
AVIATION...Hitchcock
MARINE...Hitchcock/TMA
Hazardous weather outlook, Feb 9, 5:17 AM EST, 22 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
517 AM EST Wed Feb 9 2022

NYZ001>005-010>014-019>021-085-101030-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
517 AM EST Wed Feb 9 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
517 AM EST Wed Feb 9 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-101030-
Oswego-Jefferson-Lewis-
517 AM EST Wed Feb 9 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating lake snows are possible east of Lake Ontario late
Thursday afternoon and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:42 AM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego22 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.